Alert archive / Iowa / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 207, NWS Des Moines, IA

June 30, 2006Tama County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 30, 2006, 9:50 AM CDT for Tama County, Iowa. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2006, 9:50 AM CDT (14:50 UTC)
Expired
Jun 30, 2006, 10:15 AM CDT
In force
25 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

County Tama County, IA

The radar

The Des Moines radar (KDMX), 106 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:30 AM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Jun 30, 4:30 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
430 AM CDT FRI JUN 30 2006

.DISCUSSION...
NEAR TERM FOCUS WILL BE CONVECTIVE TRENDS THEN POTENTIAL FOR
ADDITIONAL SVR WX LATER THIS AFTERNOON AND TONIGHT. STORMS HAVE
FIRED NORTHEAST OF A WARM FRONT THAT EXTENDS OVER SW IOWA. A FEW
CELLS INVOF FOD/ROCKWELL CITY HAVE APPROACHED ELEVATED CORE CRITERIA
FOR MARGINAL SVR HAIL AND WL CONT TO BE MONITORED NEAR TERM. SPC DAY
1 SLT RISK NOW EXPANDED OVER NE 1/2 OF CWA NEAR WM FRNT/INSTABILITY
AXIS. ADDITIONAL STORMS WILL LIKELY FIRE LATE AFTERNOON AS CAPS
WEAKENS WITH SUPERCELL MODE POSSIBLE INITIALLY GIVEN SB CAPES
PROGGED AT 2-3K J/KG AND SUFFICIENT DEEP LAYER SHEAR. REMNANTS OF
UPPER MISSISSIPPI VLY MCS COULD ALSO DIP INTO NRN IA LATE TONIGHT.
SAT SHOULD BE ANOTHER ACTIVE DAY WITH A BOUNDARY ACRS SRN IA AND
POTENTIAL FOR LATE NIGHT LINEAR MCS. THE SLT RISK CONTINUES DAY 3
OVER ALL OF IA ALTHOUGH THERE IS MODEL UNCERTAINTY WITH THE POSITION
OF FRONTS TO THE NORTH AND SOUTH AND THE RESULTING STORM COVERAGE
OVER CENTRAL IA. LITTLE CHG TO MON-THUR TIME FRAME WITH POPS LIMITED
TO THE DAY ON MONDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KINNEY
Hazardous weather outlook, Jun 30, 5:56 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
556 AM CDT FRI JUN 30 2006

IAZ004>007-015>017-023>028-033>039-046>050-060>062-075-011100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MAHASKA-
556 AM CDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHERN IOWA...ALONG AND NORTHEAST OF A LINE FROM SAC CITY...TO
DES MOINES...TO OSKALOOSA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING...WITH THE
MAIN THREAT OF HAIL UP TO QUARTER SIZE. SCATTERED THUNDERSTORMS
ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON INTO THIS EVENING. A
FEW SEVERE STORMS ARE EXPECTED WITH LARGE HAIL UP TO GOLF BALL SIZE AND
ISOLATED STRAIGHT LINE WIND GUSTS OF 60 TO 70 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ACTIVE WEATHER WILL CONTINUE SATURDAY THROUGH MONDAY...WITH
PERIODIC CHANCES OF SCATTERED SEVERE THUNDERSTORMS. THE MOST
FAVORED PERIOD FOR SEVERE STORMS WILL BE SATURDAY AFTERNOON AND
NIGHT...WITH ALL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING...AND AGAIN LATE
THIS AFTERNOON AND EVENING.

IAZ044-045-057>059-070>074-081>086-092>097-011100-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN-
MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
556 AM CDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA...SOUTHWEST OF A LINE FROM SAC CITY...TO DES
MOINES...TO OSKALOOSA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...BUT NO
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ACTIVE WEATHER WILL CONTINUE SATURDAY THROUGH MONDAY...WITH
PERIODIC CHANCES OF SCATTERED SEVERE THUNDERSTORMS. THE MOST
FAVORED PERIOD FOR SEVERE STORMS WILL BE SATURDAY AFTERNOON AND
NIGHT...WITH ALL MODES OF SEVERE WEATHER POSSIBLE...INCLUDING
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...BUT MAY BE
NEEDED SATURDAY AFTERNOON AND NIGHT.

KINNEY

Nearby

Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.